cannot tolerate dizziness

i cannot tolerate the dizziness any longer. none of the doctors here in Milwaukee have even tried to control it, the medicine they give me does nothing for me except empty my pockets. i cannot keep up with my wife who is 4 years older then me. i do not want to take the medicine anymore because it does not seem to work.i want and need something that works instead of keep trying and hang in there, i feel as if i am going to go down and stay down for the count. anyone else feel like this or had a similar situation.

27 Replies

  • What are you taking for Hughes Syndrome? What anticoagulant? I noticed before I was on an effective anticoagulant I dealt with dizziness more frequently. Stress & over exerting myself or anything that increased my heart rate seemed to compound it.

  • Hi packerfan, have you been diagnosed with Hughes and which medicines do you take? Its a very individual thing but once you are diagnosed and treated properly by a specialist you shouldn't suffer so much. I experienced dizzines and many other unpleasant symptoms until I found the right doctor and was started on Plaquenil and aspirin. So don't despair and change doctors if needed.

  • i take plaquenil , aspirin, and fragmin. should anything happen i wear a dnr do not resuscitate bracelet the doctors do nothing so i want nothing done, i did have one doc offer to redo a test but turned him down, he did not want to play on my terms

  • Have you had a clotting incident, and are you on anti-coagulation medicine?

    I have had dizziness on and off, at the moment it has just started again, one month

    after I have stopped Plaquenil. I am taking Warfarin with a range of 3-4, after two

    clots in my right eye. If yours is constant, you must have your medication reviewed.

    Do you have an APS Specialist that you see regularly?

  • I take fragmin 15000, baby aspirin, and plaquenil. if these med's do not work, i do not want to take them anymore

  • Hi packerfan,

    I agree with the answers you have got already that you need an APS-SPECIALIST. I know it is not easy in the US but you should really try because this is exstremely important.

    You have had a valvereplacement also and I wonder if you are still on Fragmin?

    I also had dizziness but with Warfarin and an INR around 3.8 I am well and enough anticoagulated. We have very thick blood!

    By the way; have you read "Sticky Blood Explained" by Kay Thackray. It is a good book to understand this illness. Kay has APS herself.

    Take care and give my regards to your wife also!

    Kerstin in Stockholm

  • Hi there, sorry things are so difficult and rough for you, you definitely need a review with somebody who fully understands the condition, did you ever manage to see somebody with more Hughes Syndrome/APS knowledge? Obviously other members have local knowledge more than mine, but of course there is this also:

    It is crucial that other things are tried with you to make your life more manageable. Sometimes a different anticoagulant and drug combination can be tried out, please use this forum as much as you would like to. MaryF

  • Has anyone mentioned BPPV to you? Mine comes and goes but there is a simple exercise an ENT specualist can do with you to help relieve it. X

  • been to the ent doc was told there is nothing that can be done

  • Hi Packerfan, my name is David and I have been living with dizziness for the past two years due to complications of a stroke. Firstly do you have a diagnosis for the cause of your dizziness? I am highly involved in a worldwide organization that is helpful for people who are experincing balance or dizziness related issues. If you would like more info on this organization or should just like to talk with someone who also experiences dizziness and has found some coping skills for this type of disorder, just reply and I can email you or join you on Facebook whichever is more convenient for you. I also live in the US in Maine. Best of luck to you!

  • It is important to establish whether your dizziness is due to an ongoing, untreated issue or is the result of damage from a previous mini stroke. Medical testing from a doctor should in an ideal world establish the cause.

    If the dizziness is a consequence of past stroke damage I can tell you from experience that physical therapy exercises that focus on dynamic balance can be very helpful.

    Also be aware that the veins and arteries which supply the middle ear are the tiniest in the body. A clot in that area is going to mess with your balance. This is one of those symptoms that mainstream medicine does not associate with APS, but doctors experienced in treating APS know all too well from the number of patients they have treated that this is a common symptom.

  • I have complained to all the doctors I have seen and none of them have even tried to stop or control the dizziness, but they are really great at rescheduling the next appointment. i have stopped seeing two doctors due to lack of treatment. I will keep looking for someone who is willing to try something,

  • all I know is I have aps and lupus , I fall often and get nose bleeds often, I also know that i do not trust most doctors anymore,this has gone on long enough. tons of medicine and no relief.

  • Hi packerfan

    I have APS and I used to get a lot of dizzy spells. Prof Hughes sent me to see a consultant audiovestibular physician, who explained to me about the blood supply to the ears being affected by our 'sticky blood', when we have APS.

    You could ask to be referred to a consultant audiovestibular physician.


  • Hi Packerfan,

    I do not know if you have answered if you have got an APS-Specialist. You can go on having hundreds of doctors and not be treated...... Have you ever tried proper anticoägulation for your APS?? APS means too thick blood and the Professor I met for my dizziness/Vertigo/eyeproblem told me I had had a lot of microembolies and said I should try Warfarin. I did also fall before I was well anticoagulated.

    When well anticoagulated I was fine.

    I hope you are not giving up until you have met a Doctor who knows APS.


  • I do not believe that there are aps specialist anywhere around here

  • Well, try at least! Most of us have had to FIGHT really hard to become well, but I think your life it worth it . You are not so old. I am 71.

    I know a lady here in Stockholm who went with her family to London and had an appointment with Prof Hughes.

    Look at


  • I now read you have Fragmin 15.000, Aspirin and Plaquenil. Sounds as if you are anticoagulated. I did not know that you were anticoagulated.


  • If you find help for your dizziness please let me know. I've had it for five years and nothing has helped. The way I stagger I am sure people think I drink. I do not. There has to be something out there that will help.

  • Hi judygirl 1943,

    You have put a question earlier and APsnotFab asked you if you had APS (Hughes Syndrome). You did not answer her question. This is a site for APS.

    We all have it here. I send you this link you can read to see what this illness is about - too thick blood.

    Hope you will have help. Tell us a little more if you think you have those symptoms and in which country you live.

    Best wishes from Kerstin in Stockholm

  • I do have aps and lupus

  • Topamax helped with my dizziness. Mine was no where near as bad or as often as yours. But the spells were pretty bad at times. You have to find the cause before properly treating it. I have APS and had to be insistent with my docs. I am finally with a stroke neurologist who has found out I'm having seizures caused from (APS caused) blood clots in my brain. They started with a home EEG, then followed with week long EEG in the hospital.

    The Topamax also helps with my migraine complex symptoms.

    Keep pushing. The link below has APS docs around the country. Hopefully there is one in your area.

    I hope and Pray you find a doc to help you find answers.


  • I started with 9 doctors now I only have one. they chose to do nothing and I chose not to come back they were well aware of my position in regards to my health

  • Time for a visit to Cleveland Clinic perhaps? I have never bern there, but i can name close to a dozen people here in West Virginia who were stuck in a blind medical alley with weird symptoms until they made it to Cleveland Where they received diagnoses and effective treatments.

    Most doctors don't want to treat people with weird symptoms; but my impression is that at Cleveland clinic they welcome bizarre symptoms as an interesting challenge. i'm also told everyone is very compassionate and the whole experience from parking to hotel room to the waiting room is all friendly and uplifting.

  • I lived in Milwaukee when I was first diagnosed, it took 2 years to get a proper diagnosis, many tests and drugs later, i finally got decent treatment when I went to a haematologist at the aurora clinic in new Berlin... I was constantly passing out and none of the drugs ever helped... I found that stress massively increases my symptoms, so I made major life changes and ever since I've had only minor symptoms and able to only have to take the aspirin a day. Only if life gets stressful does it kick in again... Keep that in mind.

  • could you give me the name of the doctor you have seen in New Berlin, I would like to check this out. if possible could you tell me the address of the facility you went to, there are at least three Aurora facilities listed in New Berlin.

  • thanks i will check it out

You may also like...